Mental Health

Side Effects

latuda-presentation-13-638

A couple of weeks ago I started to take Latuda, an atypical antipsychotic, in order to balance my moods (I have bipolar disorer). I was taking it in place of another antipsychotic – Geodon. Within five days I had so many negative side effects that I had to quit taking it and go back to Geodon. Some of my side effects were:

  • hot flashes as though I had just entered menopause early
  • when attempting to sleep I woke up on the hour every hour
  • when I was awake I felt as though I had narcolepsy and could fall asleep standing up
  • I couldn’t focus/stay awake long enough to read a paragraph
  • My skin itched as though I had taken way too many vicodin
  • My jaw would painfully tense, especially while sleeping

I am grateful to be back on my regimen of Lithium, Trileptal, Geodon, Risperdal, and Klonopin. The Risperdal is being taken on an as needed basis, for when I am experiencing signs of hypomania and the Klonopin is PRN but I usually take one each night to help me feel sleepy.

Have you ever taken anything that gave you so many negative side effects that you just had to stop?

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s